Flood, Webster
- When
- June 1, 12:00 AM CST to 2:00 AM CST
- Where
- Webster County, 2.59 mi NW of Ft Dodge to 1.92 mi E of Burnside
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.521, -94.222
The flooding that took place during the latter part of May continued into the first several days of June. Little additional damage occurred since in most cases the rivers had crested in late May.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
The flooding that took place during the latter part of May continued into the first several days of June. Little additional damage occurred since in most cases the rivers had crested in late May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 31, 10:39 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1139 PM CDT FRI MAY 31 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 325 PM CDT FRI MAY 31 2013 AREA REMAINS UNDER THE INFLUENCE OF THE STACKED SYSTEM ROTATING OVER CENTRAL/EASTERN SD. A WEAK IMPULSE ROTATING AROUND THE MAIN UPPER LEVEL LOW WILL PUSH EASTWARD THROUGH ERN NE/WRN IA TOWARD 00Z. THIS MAY SET OFF SOME ISOLATED TO SCATTERED WEAK SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN/NORTHERN CWA. THIS ACTIVITY SHOULD DIMINISH TOWARD SUNSET OR SHORTLY AS IT THE SCENARIO IS SIMILAR TO THE DIURNALLY DRIVEN ACTIVITY OVER NE/SW IA ON THURSDAY. AS THE MAIN UPPER LOW SLIDES EASTWARD BECOMING CENTERED OVER CENTRAL MN/NW IA BY EARLY SATURDAY MORNING...EXPECT INCREASING LOW CLOUDS ACROSS THE WESTERN/NORTHERN PORTION OF THE STATE. MAY SEE SOME WEAK SHOWERS ACROSS THE NORTHWEST AS WELL. DRIER AIR CONTINUES TO FILTER IN TO THE CWA AS WELL FROM THE WEST/SOUTHWEST OVERNIGHT...WITH DEWPOINTS DROPPING INTO THE 50S AT MOST SITES. THIS SHOULD ALLOW TEMPS TO COOL OFF OVERNIGHT AS WELL...WITH MOST SITES EXPECTED TO DROP INTO THE LOW TO MID 50S OVERNIGHT. .LONG TERM.../SATURDAY THROUGH FRIDAY/... ISSUED AT 325 PM CDT FRI MAY 31 2013 PRECIPITATION CHANCES FOR BEGINNING OF PERIOD WILL BE CONFINED SATURDAY...BEFORE UPPER LEVEL LOW PUSHES NORTH EASTWARD...FINALLY BRINGING A BREAK TO PERSISTENT PRECIPITATION ACROSS IOWA. SHORT WAVE WARPING AROUND DEPARTING LOW WILL TRACK ACROSS NORTHERN IOWA THROUGH THE DAY SATURDAY...WITH INCREASING CHANCES FOR PRECIPITATION...ESPECIALLY ACROSS THE NORTH. WAVE WILL BE QUICK MOVING WITH ONLY LINGERING PRECIPITATION CHANCES CONFINED TO THE FAR NORTHEAST EARLY SATURDAY. BEHIND RETREATING SYSTEM MUCH COOLER AIR WILL PUSH SOUTH AS NORTHWESTERLY FLOW RETURNS UNDER RIDGE. HOWEVER...MUCH NEEDED BREAK IN PRECIPITATION WILL BE RELATIVELY SHORT LIVED AS ANOTHER LOW PRESSURE SYSTEM IS SET TO AFFECT THE AREA FOR MUCH OF THE WEEK. LOW WILL TRACK ACROSS THE NORTHERN PLAINS...WITH ASSOCIATED FRONTAL BOUNDARY PUSHING INTO IOWA TUESDAY...INCREASING PRECIPITATION CHANCES. MODELS HAVE BEGUN TO SLOW SYSTEM...AND MAY NOT SEE ONSET OF PRECIPITATION UNTIL LATER TUESDAY NIGHT...HOWEVER WILL KEEP FORECAST TRENDED TOWARDS GFS...AS ECMWF IS SLOWER SOLUTION. LOW WILL CONTINUE TO PULL SLOWLY NORTHEASTWARD NEAR THE CANADIAN BOARDER...WITH ADDITIONAL PROLONGED CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL WITH WARMING FOR EARLY IN THE WEEK AHEAD OF FRONTAL BOUNDARY BUT COOLER FOR REMAINDER OF PERIOD BEHIND FRONT. && .AVIATION...01/06Z ISSUED AT 1137 PM CDT FRI MAY 31 2013 WINDS WILL SHIFT TO SOUTHWEST THEN WEST OVERNIGHT BUT REMAIN LIGHT. ON SATURDAY A TROUGH WILL MOVE ACROSS THE AREA...WITH WINDS SHIFTING TO NORTHWEST AND INCREASING TO AROUND 15 KT AND GUSTY BY THE AFTERNOON. THE TROUGH WILL BE ACCOMPANIED BY WDLY SCT SHRA/TSRA AND PREVAILING LOW CIGS. FORECAST SOUNDINGS INDICATE CIG HEIGHTS ANYWHERE FROM FL025-035...BUT STILL BELIEVE PREVAILING CIGS WILL BE MVFR FOR MOST OF THE DAY AND HAVE MAINTAINED THAT IN THE 06Z TAFS. BY SATURDAY EVENING THE PRECIP WILL CLEAR OUT...WITH THE CIGS BREAKING UP TOWARD THE END OF THE TAF PERIOD OR SHORTLY THEREAFTER. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS LONG TERM...AWB AVIATION...LEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 722 PM CDT FRI MAY 31 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>059-070-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-CASS- 722 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE SEVERE THREAT IS LOW. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN MONDAY NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ060>062-071>075-081>086-092>097-011100- POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 722 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY. ADDITIONAL THUNDERSTORMS ARE FORECAST BETWEEN MONDAY NIGHT AND THURSDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE WEATHER BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 1 S KENSETT 43.34N 93.21W
05/31/2013 E1.00 INCH WORTH IA BROADCAST MEDIA
RELAYED BY KAAL TV. POSSIBE FUNNEL CLOUD OBSERVED AS
WELL.
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MANLY 43.29N 93.20W
05/31/2013 E1.75 INCH WORTH IA LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZE HAIL.
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
951 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 3 N GRAFTON 43.37N 93.07W
05/31/2013 E1.00 INCH WORTH IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME TO NICKEL SIZED HAIL WITH A
FEW QUARTERS MIXED IN CURRENTLY FALLING.
&&
LEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 4 WNW GRAFTON 43.36N 93.13W
05/31/2013 E1.25 INCH WORTH IA PUBLIC
&&
SKOWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 1 NNW MASON CITY 43.17N 93.20W
05/31/2013 E1.00 INCH CERRO GORDO IA TRAINED SPOTTER
NICKEL TO QUARTER HAIL ALONG WITH TORRENTIAL RAIN
&&
BSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1126 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL N POPEJOY 42.60N 93.43W
05/31/2013 E1.00 INCH FRANKLIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME TO QUARTER SIZED HAIL
FALLING.
&&
LEEThe national radar mosaic for the moment the first event began.
9 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455641, 455881, 455883, 455885, 455890, 455892, 455897, 455899, 455900.